February  2012, 32(2): 679-701. doi: 10.3934/dcds.2012.32.679

Closed trajectories on symmetric convex Hamiltonian energy surfaces

1. 

Key Laboratory of Pure and Applied Mathematics, School of Mathematical Science, Peking University, Beijing, 100871, China

Received  August 2010 Revised  May 2011 Published  September 2011

In this article, let $\Sigma\subset\mathbf{R}^{2n}$ be a compact convex Hamiltonian energy surface which is symmetric with respect to the origin, where $n\ge 2$. We prove that there exist at least two geometrically distinct symmetric closed trajectories of the Reeb vector field on $\Sigma$.
Citation: Wei Wang. Closed trajectories on symmetric convex Hamiltonian energy surfaces. Discrete and Continuous Dynamical Systems, 2012, 32 (2) : 679-701. doi: 10.3934/dcds.2012.32.679
References:
[1]

A. Borel, "Seminar on Transformation Groups," Annals of Mathematics Studies, No. 46, Princeton Univ. Press, Princeton, 1960.

[2]

I. Ekeland, Une théorie de Morse pour les systèmes hamiltoniens convexes, Ann. IHP. Anal. non Linéaire, 1 (1984), 19-78.

[3]

I. Ekeland, "Convexity Methods in Hamiltonian Mechanics," Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], 19, Springer-Verlag, Berlin, 1990.

[4]

I. Ekeland and H. Hofer, Convex Hamiltonian energy surfaces and their closed trajectories, Comm. Math. Phys., 113 (1987), 419-469. doi: 10.1007/BF01221255.

[5]

I. Ekeland and L. Lassoued, Multiplicité des trajectoires fermées d'un systéme hamiltoniens convexes, Ann. IHP. Anal. non Linéaire, 4 (1987), 307-335.

[6]

E. Fadell and P. Rabinowitz, Generalized comological index theories for Lie group actions with an application to bifurcation questions for Hamiltonian systems, Invent. Math., 45 (1978), 139-174. doi: 10.1007/BF01390270.

[7]

H. Hofer, K. Wysocki, and E. Zehnder, The dynamics on three-dimensional strictly convex energy surfaces, Ann. of Math., 148 (1998), 197-289. doi: 10.2307/120994.

[8]

Y. Long, Bott formula of the Maslov-type index theory, Pacific J. Math., 187 (1999), 113-149.

[9]

Y. Long, Precise iteration formulae of the Maslov-type index theory and ellipticity of closed characteristics, Advances in Math., 154 (2000), 76-131. doi: 10.1006/aima.2000.1914.

[10]

Y. Long, "Index Theory for Symplectic Paths with Applications," Progress in Math., 207, Birkhäuser Verlag, Basel, 2002.

[11]

C. Liu, Y. Long and C. Zhu, Multiplicity of closed characteristics on symmetric convex hypersurfaces in $\mathbfR^{2n}$, Math. Ann., 323 (2002), 201-215. doi: 10.1007/s002089100257.

[12]

Y. Long and C. Zhu, Closed characteristics on compact convex hypersurfaces in $\mathbfR^{2n}$, Ann. of Math., 155 (2002), 317-368. doi: 10.2307/3062120.

[13]

P. H. Rabinowitz, Periodic solutions of Hamiltonian systems, Comm. Pure Appl. Math., 31 (1978), 157-184. doi: 10.1002/cpa.3160310203.

[14]

A. Szulkin, Morse theory and existence of periodic solutions of convex Hamiltonian systems, Bull. Soc. Math. France, 116 (1988), 171-197.

[15]

C. Viterbo, Equivariant Morse theory for starshaped Hamiltonian systems, Trans. Amer. Math. Soc., 311 (1989), 621-655. doi: 10.1090/S0002-9947-1989-0978370-5.

[16]

W. Wang, X. Hu and Y. Long, Resonance identity, stability and multiplicity of closed characteristics on compact convex hypersurfaces, Duke Math. J., 139 (2007), 411-462. doi: 10.1215/S0012-7094-07-13931-0.

[17]

W. Wang, Stability of closed characteristics on compact convex hypersurfaces in $R^6$, J. Eur. Math. Soc., 11 (2009), 575-596. doi: 10.4171/JEMS/161.

[18]

W. Wang, Symmetric closed characteristics on symmetric compact convex hypersurfaces in $R^{2n}$, J. Diff. Equa., 246 (2009), 4322-4331. doi: 10.1016/j.jde.2008.10.003.

[19]

A. Weinstein, Periodic orbits for convex Hamiltonian systems, Ann. of Math., 108 (1978), 507-518. doi: 10.2307/1971185.

show all references

References:
[1]

A. Borel, "Seminar on Transformation Groups," Annals of Mathematics Studies, No. 46, Princeton Univ. Press, Princeton, 1960.

[2]

I. Ekeland, Une théorie de Morse pour les systèmes hamiltoniens convexes, Ann. IHP. Anal. non Linéaire, 1 (1984), 19-78.

[3]

I. Ekeland, "Convexity Methods in Hamiltonian Mechanics," Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], 19, Springer-Verlag, Berlin, 1990.

[4]

I. Ekeland and H. Hofer, Convex Hamiltonian energy surfaces and their closed trajectories, Comm. Math. Phys., 113 (1987), 419-469. doi: 10.1007/BF01221255.

[5]

I. Ekeland and L. Lassoued, Multiplicité des trajectoires fermées d'un systéme hamiltoniens convexes, Ann. IHP. Anal. non Linéaire, 4 (1987), 307-335.

[6]

E. Fadell and P. Rabinowitz, Generalized comological index theories for Lie group actions with an application to bifurcation questions for Hamiltonian systems, Invent. Math., 45 (1978), 139-174. doi: 10.1007/BF01390270.

[7]

H. Hofer, K. Wysocki, and E. Zehnder, The dynamics on three-dimensional strictly convex energy surfaces, Ann. of Math., 148 (1998), 197-289. doi: 10.2307/120994.

[8]

Y. Long, Bott formula of the Maslov-type index theory, Pacific J. Math., 187 (1999), 113-149.

[9]

Y. Long, Precise iteration formulae of the Maslov-type index theory and ellipticity of closed characteristics, Advances in Math., 154 (2000), 76-131. doi: 10.1006/aima.2000.1914.

[10]

Y. Long, "Index Theory for Symplectic Paths with Applications," Progress in Math., 207, Birkhäuser Verlag, Basel, 2002.

[11]

C. Liu, Y. Long and C. Zhu, Multiplicity of closed characteristics on symmetric convex hypersurfaces in $\mathbfR^{2n}$, Math. Ann., 323 (2002), 201-215. doi: 10.1007/s002089100257.

[12]

Y. Long and C. Zhu, Closed characteristics on compact convex hypersurfaces in $\mathbfR^{2n}$, Ann. of Math., 155 (2002), 317-368. doi: 10.2307/3062120.

[13]

P. H. Rabinowitz, Periodic solutions of Hamiltonian systems, Comm. Pure Appl. Math., 31 (1978), 157-184. doi: 10.1002/cpa.3160310203.

[14]

A. Szulkin, Morse theory and existence of periodic solutions of convex Hamiltonian systems, Bull. Soc. Math. France, 116 (1988), 171-197.

[15]

C. Viterbo, Equivariant Morse theory for starshaped Hamiltonian systems, Trans. Amer. Math. Soc., 311 (1989), 621-655. doi: 10.1090/S0002-9947-1989-0978370-5.

[16]

W. Wang, X. Hu and Y. Long, Resonance identity, stability and multiplicity of closed characteristics on compact convex hypersurfaces, Duke Math. J., 139 (2007), 411-462. doi: 10.1215/S0012-7094-07-13931-0.

[17]

W. Wang, Stability of closed characteristics on compact convex hypersurfaces in $R^6$, J. Eur. Math. Soc., 11 (2009), 575-596. doi: 10.4171/JEMS/161.

[18]

W. Wang, Symmetric closed characteristics on symmetric compact convex hypersurfaces in $R^{2n}$, J. Diff. Equa., 246 (2009), 4322-4331. doi: 10.1016/j.jde.2008.10.003.

[19]

A. Weinstein, Periodic orbits for convex Hamiltonian systems, Ann. of Math., 108 (1978), 507-518. doi: 10.2307/1971185.

[1]

Hui Liu, Duanzhi Zhang. Stable P-symmetric closed characteristics on partially symmetric compact convex hypersurfaces. Discrete and Continuous Dynamical Systems, 2016, 36 (2) : 877-893. doi: 10.3934/dcds.2016.36.877

[2]

Lei Liu, Li Wu. Multiplicity of closed characteristics on $ P $-symmetric compact convex hypersurfaces in $ \mathbb{R}^{2n} $. Discrete and Continuous Dynamical Systems, 2021, 41 (6) : 2635-3652. doi: 10.3934/dcds.2020378

[3]

Duanzhi Zhang. $P$-cyclic symmetric closed characteristics on compact convex $P$-cyclic symmetric hypersurface in R2n. Discrete and Continuous Dynamical Systems, 2013, 33 (2) : 947-964. doi: 10.3934/dcds.2013.33.947

[4]

Morched Boughariou. Closed orbits of Hamiltonian systems on non-compact prescribed energy surfaces. Discrete and Continuous Dynamical Systems, 2003, 9 (3) : 603-616. doi: 10.3934/dcds.2003.9.603

[5]

Zhongjie Liu, Duanzhi Zhang. Brake orbits on compact symmetric dynamically convex reversible hypersurfaces on $ \mathbb{R}^\text{2n} $. Discrete and Continuous Dynamical Systems, 2019, 39 (7) : 4187-4206. doi: 10.3934/dcds.2019169

[6]

Simon Hochgerner. Symmetry actuated closed-loop Hamiltonian systems. Journal of Geometric Mechanics, 2020, 12 (4) : 641-669. doi: 10.3934/jgm.2020030

[7]

Matteo Petrera, Yuri B. Suris. Geometry of the Kahan discretizations of planar quadratic Hamiltonian systems. Ⅱ. Systems with a linear Poisson tensor. Journal of Computational Dynamics, 2019, 6 (2) : 401-408. doi: 10.3934/jcd.2019020

[8]

Jan Prüss, Gieri Simonett. On the manifold of closed hypersurfaces in $\mathbb{R}^n$. Discrete and Continuous Dynamical Systems, 2013, 33 (11&12) : 5407-5428. doi: 10.3934/dcds.2013.33.5407

[9]

Sonja Hohloch, Silvia Sabatini, Daniele Sepe. From compact semi-toric systems to Hamiltonian $S^1$-spaces. Discrete and Continuous Dynamical Systems, 2015, 35 (1) : 247-281. doi: 10.3934/dcds.2015.35.247

[10]

Jianshe Yu, Honghua Bin, Zhiming Guo. Periodic solutions for discrete convex Hamiltonian systems via Clarke duality. Discrete and Continuous Dynamical Systems, 2006, 15 (3) : 939-950. doi: 10.3934/dcds.2006.15.939

[11]

Giuseppe Cordaro. Existence and location of periodic solutions to convex and non coercive Hamiltonian systems. Discrete and Continuous Dynamical Systems, 2005, 12 (5) : 983-996. doi: 10.3934/dcds.2005.12.983

[12]

Qinian Jin, YanYan Li. Starshaped compact hypersurfaces with prescribed $k$-th mean curvature in hyperbolic space. Discrete and Continuous Dynamical Systems, 2006, 15 (2) : 367-377. doi: 10.3934/dcds.2006.15.367

[13]

Joel Spruck, Ling Xiao. Convex spacelike hypersurfaces of constant curvature in de Sitter space. Discrete and Continuous Dynamical Systems - B, 2012, 17 (6) : 2225-2242. doi: 10.3934/dcdsb.2012.17.2225

[14]

P. Adda, J. L. Dimi, A. Iggidir, J. C. Kamgang, G. Sallet, J. J. Tewa. General models of host-parasite systems. Global analysis. Discrete and Continuous Dynamical Systems - B, 2007, 8 (1) : 1-17. doi: 10.3934/dcdsb.2007.8.1

[15]

Feng Luo. On non-separating simple closed curves in a compact surface. Electronic Research Announcements, 1995, 1: 18-25.

[16]

Michel Duprez, Guillaume Olive. Compact perturbations of controlled systems. Mathematical Control and Related Fields, 2018, 8 (2) : 397-410. doi: 10.3934/mcrf.2018016

[17]

Salvatore A. Marano, Sunra Mosconi. Non-smooth critical point theory on closed convex sets. Communications on Pure and Applied Analysis, 2014, 13 (3) : 1187-1202. doi: 10.3934/cpaa.2014.13.1187

[18]

Martin Pinsonnault. Maximal compact tori in the Hamiltonian group of 4-dimensional symplectic manifolds. Journal of Modern Dynamics, 2008, 2 (3) : 431-455. doi: 10.3934/jmd.2008.2.431

[19]

Jacques Demongeot, Dan Istrate, Hajer Khlaifi, Lucile Mégret, Carla Taramasco, René Thomas. From conservative to dissipative non-linear differential systems. An application to the cardio-respiratory regulation. Discrete and Continuous Dynamical Systems - S, 2020, 13 (8) : 2121-2134. doi: 10.3934/dcdss.2020181

[20]

Denis de Carvalho Braga, Luis Fernando Mello, Carmen Rocşoreanu, Mihaela Sterpu. Lyapunov coefficients for non-symmetrically coupled identical dynamical systems. Application to coupled advertising models. Discrete and Continuous Dynamical Systems - B, 2009, 11 (3) : 785-803. doi: 10.3934/dcdsb.2009.11.785

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (73)
  • HTML views (0)
  • Cited by (9)

Other articles
by authors

[Back to Top]